Summary:


http://www.fda.gov/ohrms/dockets/AC/04/transcripts/4006T1.doc


DR. RUDORFER:  Thank you.

             Could we have speaker 29, please.


                          Terri Williams


             MS. WILLIAMS:  My son, Jacob Williams, was

   born on October the 15th, 1986.  Jacob was an

   exceptional athlete who participated in football on

   both the varsity and junior varsity football teams

   in his school.

             In September of 2000, Jacob experienced a

   loss of interest in his school activities.  He

   maintained his interest in football, however, there

   was a conflict with his grades and his attendance.

             As a result of this issue, his father and

   I attended a conference at his school on October

   the 11th, 2000 with various representatives from

   the school.  The school administrator suggested

   that Jacob may be depressed and that we should seek

   medical help.

             I contacted Jacob's pediatrician and made

   an appointment for 3:45 that afternoon.  On October

   the 11th, 2000, his pediatrician prescribed 10

   milligrams of Prozac, which was increased to 20

   milligrams three weeks later.

             Shortly after starting the initial dose,

   Jacob began to complain of having strange dreams,

   which he had said were bad.  Shortly after the

   dosage was increased, I began to  notice an

   aggressive behavior, which had not been there

   before.  Jacob also became destructive and

   destroyed some of his favorite things.

             His friends would later tell me they had

   noticed the same behavioral change.  He also showed

   a verbal aggression and short temper, which had not

   been present before.

             When questioned about this behavior, he

   stated I don't know what is making me do this.  At

   this time, I thought this could be a part of normal

   adolescent behavior and did not pursue the matter

   any further.

             On December the 5th, 2000, I discovered

   Jacob's body hanging from the rafter in our attic.

   He had hung himself with his own belt.  A letter

   was placed on the ladder leading up to our attic

   thanking us for giving him 14 years of a happy

   life.

             Something had to have gone wrong in the

   thinking process to have brought this about.  Had I

   know that this was a potential side effect,

   suicide, I would have never allowed my son to take

   the drug Prozac.

             Thank you.